Alert archive / Tennessee / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 49, NWS Nashville, TN

June 2, 2007Cannon County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jun 2, 2007, 7:03 PM CDT for Cannon County, Tennessee. It was in force for 27 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 2, 2007, 7:03 PM CDT (00:03 UTC)
Expired
Jun 2, 2007, 7:30 PM CDT
In force
27 min
Issued by
NWS Nashville, TN
Area
Counties, with a storm outline in the text

County Cannon County, TN

The radar

The Nashville radar (KOHX), 71 km from the middle of the area, began a volume at 00:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 2, 7:20 PM CDTTSTM WND DMG8 Se Woodbury, TNTREES AND POWER LINES DOWN ON CHERRY SPRINGS RD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 17 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 0.1 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2007-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 475 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2007-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -26 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
475 J/kg
Mixed-layer CIN
-60 J/kg
Mixed-layer LCL
1280 m above ground
0-6 km bulk shear
1 kt
0-1 km storm-relative helicity
-26 m²/s²
0-3 km storm-relative helicity
-18 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 030004
SVROHX
TNC015-030030-
/O.NEW.KOHX.SV.W.0049.070603T0003Z-070603T0030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
703 PM CDT SAT JUN 2 2007

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CANNON COUNTY IN TENNESSEE...
  THIS INCLUDES THE CITY OF WOODBURY...

* UNTIL 730 PM CDT

* AT 654 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 7 MILES
  EAST OF WOODBURY. THIS STORM WAS DRIFTING WEST AT 5 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  3 MILES EAST OF WOODBURY BY 730 PM CDT...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3569 8599 3585 8587 3595 8604 3574 8617

$$

JAO

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 3:05 PM CDT, 3 hours 58 minutes earlier.

Area forecast discussion, Jun 2, 3:05 PM CDT, 3 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
305 PM CDT SAT JUN 2 2007

.DISCUSSION...AFTERNOON SURFACE MAP SHOWED T.D. BARRY OVER NORTH
FL. A LOW PRESSURE SYSTEM WAS IN MN WITH A COLD FRONT DOWN INTO MO
AND OK. CLUSTERS OF CONVECTION WERE DEVELOPING IN THE WARM AND
HUMID AIR MASS IN BETWEEN THESE SYSTEMS...ESPECIALLY ALONG THE
DIFFERENTIAL HEATING BOUNDARY FROM CENTRAL KY INTO WESTERN MIDDLE
TN AND NORTHEAST MS. SOME OF THESE STORMS WERE HAIL PRODUCERS. HAIL
UP TO ONE HALF INCH DIAMETER WAS REPORTED AROUND DICKSON. THIS
ACTIVITY WILL CONTINUE LATE AFTERNOON WITH MARGINAL SEVERE HAIL
POSSIBLE...THEN THE ACTIVITY WILL DIMINISH TONIGHT.

TROUGH AND WEAK SURFACE FRONT WILL BRING GREATER RAIN CHANCES
SUNDAY. SHOWERS AND STORMS WILL BE POSSIBLE THROUGHOUT THE DAY
WITH SOME POTENTIAL FOR ISOLATED STRONG STORMS. AREAL QPF WILL BE
ABOUT ONE QUARTER INCH...BUT THE LOCATIONS THAT RECEIVE HEAVY
DOWNPOURS COULD EASILY EXCEED 1 INCH AMOUNTS. RAIN CHANCES WILL
DIMINISH AFTER SUNDAY AS ATMOSPHERIC MOISTURE DECREASES...BUT AT
LEAST A SMALL RAIN CHANCE WILL NEED TO BE KEPT IN THE FORECAST FOR
MONDAY AND TUESDAY AS A COUPLE MORE SHORTWAVES AND WEAK BOUNDARIES
DROP ACROSS THE AREA IN NORTHWEST FLOW.

RIDGE BUILDS LATE WEEK BRINGING HEAT AND HUMIDITY. MID TN WILL BE
ON THE EDGE OF THE DEEP SOUTH RIDGE...SO A COUPLE OF WEAK SYSTEMS
MAY CLIP THE AREA WITH SLIGHT THUNDERSTORM CHANCES LATE
WEEK...ESPECIALLY NORTH HALF. STILL...NO SIGNIFICANT DROUGHT
RELIEF IN SIGHT.

&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE      67  84  61  82 /  30  50  20  30
CLARKSVILLE    65  83  61  80 /  40  40  20  30
CROSSVILLE     63  78  58  75 /  30  60  30  40
COLUMBIA       67  85  62  83 /  30  40  20  20
LAWRENCEBURG   66  85  63  83 /  30  40  20  20
WAVERLY        65  84  61  81 /  30  40  20  20

&&

.OHX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

13
Hazardous weather outlook, Jun 2, 5:30 AM CDT, 13 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
530 AM CDT SAT JUN 2 2007

TNZ005>011-022>034-056>066-075-077>080-093>095-031030-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
530 AM CDT SAT JUN 2 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

ROSE

In the hours before

Special weather statement, Jun 2, 2:00 PM CDT, 5 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
200 PM CDT SAT JUN 2 2007

TNZ005>011-022>034-056>066-075-077>080-093>095-022100-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
200 PM CDT SAT JUN 2 2007

...STRONG THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING...

SCATTERED THUNDERSTORMS ARE EXPECTED TO CONTINUE DEVELOPING ACROSS
THE AREA. SOME STORMS WILL BECOME STRONG POSSIBLY PRODUCING PEA TO
MARBLE SIZED HAIL. DUE TO THE SLOW MOVEMENT...UP TO ONE INCH OF RAIN
IS POSSIBLE LOCALLY. THUNDERSTORMS ARE EXPECTED TO WEAKEN IN THE
EARLY EVENING.

07
Special weather statement, Jun 2, 4:00 PM CDT, 3 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
400 PM CDT SAT JUN 2 2007

TNZ005>011-022>034-056>066-075-077>080-093>095-022300-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
400 PM CDT SAT JUN 2 2007

...STRONG THUNDERSTORMS POSSIBLE INTO THE EARLY EVENING...

SCATTERED THUNDERSTORMS ARE EXPECTED TO CONTINUE DEVELOPING ACROSS
THE AREA. SOME STORMS WILL BECOME STRONG POSSIBLY PRODUCING PEA TO
MARBLE SIZED HAIL. DUE TO THE SLOW MOVEMENT...UP TO ONE INCH OF RAIN
IS POSSIBLE LOCALLY. THUNDERSTORMS ARE EXPECTED TO WEAKEN IN THE
EARLY EVENING.

07
Local storm report, Jun 2, 4:57 PM CDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
457 PM CDT SAT JUN 02 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 PM     TSTM WND DMG     2 SE DOVER              36.46N 87.82W
06/02/2007                   STEWART            TN   LAW ENFORCEMENT

            SHERIFFS OFFICE REPORTED A TREE DOWN ON LONGCREEK RD.

&&

ORCHANIAN
Local storm report, Jun 2, 5:30 PM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
530 PM CDT SAT JUN 02 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     TSTM WND DMG     8 W CLARKSVILLE         36.56N 87.49W
06/02/2007                   MONTGOMERY         TN   LAW ENFORCEMENT

            911 DISPATCH REPORTED A TREE DOWN AT 3212 DOVER RD.

&&

ORCHANIAN
Local storm report, Jun 2, 6:16 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
616 PM CDT SAT JUN 02 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 PM     TSTM WND DMG     3 E SPRINGFIELD         36.50N 86.82W
06/02/2007                   ROBERTSON          TN   LAW ENFORCEMENT

            SHERIFFS OFFICE REPORTED A TREE DOWN ON CLARITY RD.

&&

ORCHANIAN

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 7:51 PM CDTSevere Thunderstorm WarningOHXDickson24 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.